MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 8MM TI STRAIGHT RADIAL STEM 28MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 8MM TI STRAIGHT RADIAL STEM 28MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Model Number 04.402.008S
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Manufacturing location: (b)(4), packaged by: (b)(4).Manufacturing date: 03-may-2016.Expiration date: 31-mar-2021.Part #: 04.402.008s, lot#: h091254 (sterile) - 8mm ti straight radial stem 28mm-sterile, quantity 22.Inspection sheet for incoming final inspection meets specification.Raw material part 21014 lot number 7557656 reviewed.Raw material for titanium provided by (b)(4).Certified test report received from (b)(4) meet specification.Raw material receiving/putaway checklist meet specification.Certificate of compliance for titanium received from (b)(4) met specification.Packaging component reviewed and they meet specification.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.¿sterility documentation was reviewed and determined to be conforming.¿ h3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a removal of radial head prosthesis on (b)(6) 2017 due to pain, bone damage and loosening of the radial stem.The patient was initially implanted with radial head prosthesis on (b)(6) 2016 for an unknown reason.Subsequently, the patient and their surgeon became aware of the radial head loosening in (b)(6) 2017, however, surgeon decided to wait and let the bone heal as described by the patient.Radiographic images taken (unavailable) during a follow-up visit before the removal of radial head prosthesis were described by the patient to show air around the x-ray.During a follow-up visit in (b)(6) 2017, the surgeon decided to remove the radial head and the removal procedure was conducted on (b)(6) 2017.Concomitant devices reported: radial head (part 09.402.024s, lot h086270, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Patient height reported as 5 feet 8 inches; additional medical history.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Patient fell outside a local store injuring her elbow on (b)(6) 2016 and went to emergency room on (b)(6) 2016.She was then sent to orthopedic office after x-rays taken showed radial head fracture.Surgical treatment was on (b)(6) 2016 with a radial head initial implant.Removal of radial head prosthesis occurred (b)(6) 2017; multiple cultures were taken.Synthes screwdriver was used to screw off the radial head and this was removed.Next, a kocher was used to take out the prosthesis itself.Rongeurs were used to rongeur around any at the end of the radial neck, these were then sent for culture, and copious irrigation was placed inside the wound.Routine bacterial culture and anaerobic cultures were taken from left radial neck and left elbow joint.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Alert date for report mwr-(b)(4); report follow up 2, is (b)(6) 2018.Correction was noted on (b)(6) 2018.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Additional narrative: dhr review was completed.Manufacturing location: (b)(4).Manufacturing date: 03-may-2016.Expiration date: 31-mar-2021.Part #: 04.402.008s, lot#: h091254 (sterile) - 8mm ti straight radial stem 28mm-sterile, quantity 22.Inspection sheet for incoming final inspection meets specification.Raw material part 21014 lot number 7557656 reviewed.Raw material for titanium provided by (b)(4).Certified test report received from (b)(4) meet specification.Raw material receiving/putaway checklist meet specification.Certificate of compliance for titanium received from (b)(4) met specification.Packaging component reviewed and they meet specification.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.¿sterility documentation was reviewed and determined to be conforming.¿ the investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8MM TI STRAIGHT RADIAL STEM 28MM-STERILE
Common Device Name
PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7134212
Report Number2939274-2017-50382
Device Sequence Number1290316
Product Code KWI
UDI-Device Identifier10886982128058
UDI-Public(01)10886982128058(17)210331(10)H091254
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K112030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Health Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number04.402.008S
Device Catalogue Number04.402.008S
Device Lot NumberH091254
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer01/03/2018
01/03/2018
03/14/2018
03/26/2018
04/02/2018
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date01/19/2018
03/13/2018
03/16/2018
04/19/2018
05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1124-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight105